MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; FORCE BIPOLAR

INTUITIVE SURGICAL, INC ENDOWRIST; FORCE BIPOLAR
Model Number 470405-06
Medical Device Problem Codes Break (1069); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the force bipolar instrument involved with this complaint, and completed the device evaluation.Failure analysis (fa) investigation found, the primary failure of severely bent grip tip to be related to the customer reported complaint.The instrument was found to have a severely bent grip.The prong near the conductor wire groove appeared to be bent outwards.The root cause of bent-severely instrument grips -tips is typically attributed to the user, such as excess force applied to the instrument jaws.Failure analysis found, the secondary failure of broken conductor wire to be related to the customer reported complaint.The instrument was found to have a broken conductor wire at the force clamp pulley at the distal end.The instrument failed the electrical continuity test.No sign of thermal damage was observed.The probable root cause of this failure is attributed to a component failure.Follow-up was attempted, but the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.
 
Event or Problem Description
It was reported, that during a da vinci-assisted ventral hernia surgical procedure.The force bipolar instrument allegedly locked onto tissue, and would not release the tissue.The surgeon was able to forcefully release the tissue from the instrument.The customer also reported, of noticing the broken wires on the instrument's tip.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained additional information: there was no damage to the patients tissue.No fragment fell into the patient.The or staff decided not to use the instrument.The procedure was completed robotically.With no injury to the patient.

Brand Name
ENDOWRIST
Common Device Name
FORCE BIPOLAR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17016008
Report Number2955842-2023-15111
Device Sequence Number6975640
Product Code NAY
UDI-Device Identifier00886874115930
UDI-Public(01)00886874115930(10)N10200907
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K180351
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470405-06
Device Catalogue Number470405
Device Lot NumberN10200907 0024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2021
Initial Report FDA Received Date05/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age70 YR
Patient SexFemale
Patient Weight210 KG